Alert archive / New Jersey / Small Craft Advisories in 2017

Small Craft Advisory 50, NWS Philadelphia/Mount Holly

May 18, 2017

NWS Philadelphia/Mount Holly issued this small craft advisory at May 18, 2017, 4:05 AM EDT. It took effect at May 18, 2017, 6:00 PM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
May 18, 2017, 4:05 AM EDT (08:05 UTC)
In effect from
May 18, 2017, 6:00 PM EDT
Expired
May 19, 2017, 4:02 AM EDT
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

749 
WHUS71 KPHI 180805
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
405 AM EDT THU MAY 18 2017

ANZ450>453-182115-
/O.NEW.KPHI.SC.Y.0050.170518T2200Z-170519T1600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
405 AM EDT THU MAY 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON
EDT FRIDAY.

* LOCATION...THE COASTAL WATERS OF NEW JERSEY.

* WINDS...SOUTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 5 FEET.

* TIMING...THE STRONGEST WINDS ARE EXPECTED DURING THE EARLY TO
  MID EVENING HOURS TODAY. SEAS WILL BUILD DURING THIS TIME AND
  LIKELY REMAIN NEAR 5 FEET THROUGH EARLY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
044 
WHUS71 KPHI 181926
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
326 PM EDT THU MAY 18 2017

ANZ450>453-190900-
/O.CON.KPHI.SC.Y.0050.170518T2200Z-170519T1600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
326 PM EDT THU MAY 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT FRIDAY...

* LOCATION...THE COASTAL WATERS OF NEW JERSEY.

* WINDS...SOUTHWEST 10 TO 15 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THE STRONGEST WINDS ARE EXPECTED DURING THE EARLY TO 
  MID EVENING HOURS TODAY. SEAS WILL BUILD DURING THIS TIME AND 
  LIKELY REMAIN NEAR 5 FEET THROUGH EARLY FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

CMS
646 
WHUS71 KPHI 190802
MWWPHI

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
402 AM EDT FRI MAY 19 2017

ANZ452-453-192115-
/O.CAN.KPHI.SC.Y.0050.000000T0000Z-170519T1600Z/
/O.NEW.KPHI.SC.Y.0051.170520T0600Z-170520T2200Z/
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT
20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
402 AM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT
SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT
SATURDAY. THE SMALL CRAFT ADVISORY THAT WAS IN EFFECT FOR THIS
MORNING HAS BEEN CANCELLED.

* LOCATION...THE COASTAL WATERS OF NEW JERSEY FROM LITTLE EGG
  INLET TO CAPE MAY.

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 5 FEET.

* TIMING...SOUTHWEST WINDS WILL QUICKLY SHIFT OUT OF THE NORTHWEST
  AND THEN NORTHEAST BEHIND A COLD FRONT LATE THIS EVENING AND
  OVERNIGHT. THE STRONGEST WINDS ARE EXPECTED TO OCCUR LATE
  TONIGHT INTO SATURDAY MORNING. SEAS WILL BUILD TO AROUND 5 FT
  SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ450-451-190915-
/O.CAN.KPHI.SC.Y.0050.000000T0000Z-170519T1600Z/
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT
20 NM-
402 AM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE
SMALL CRAFT ADVISORY.

SOUTHWEST WINDS OF 10 TO 20 KT ARE EXPECTED TODAY WHILE SEAS WILL
REMAIN BELOW 5 FT.

$$

ANZ454-455-192115-
/O.NEW.KPHI.SC.Y.0051.170520T0600Z-170520T2200Z/
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
402 AM EDT FRI MAY 19 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 AM TO 6 PM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 2 AM TO 6 PM EDT
SATURDAY.

* LOCATION...THE COASTAL WATERS FROM CAPE MAY TO FENWICK ISLAND.

* WINDS...NORTHEAST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...4 TO 5 FEET.

* TIMING...SOUTHWEST WINDS WILL QUICKLY SHIFT OUT OF THE NORTHWEST
  AND THEN NORTHEAST BEHIND A COLD FRONT OVERNIGHT. THE 
  STRONGEST WINDS ARE EXPECTED TO OCCUR LATE TONIGHT INTO SATURDAY
  MORNING. SEAS WILL BUILD TO AROUND 5 FT SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
JRK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at May 18, 4:04 AM EDT, 1 minute earlier.

Area forecast discussion, May 18, 4:04 AM EDT, 1 minute before
Area Forecast Discussion
National Weather Service Mount Holly NJ
404 AM EDT Thu May 18 2017

.SYNOPSIS...
Broad high pressure over the western Atlantic will continue to
influence our area today. A cold front will progress southward
through the Mid-Atlantic on Friday, with cooler Canadian high
pressure settling into the Northeast this weekend. The boundary will
return northward as a warm front Sunday night. A cold front will
sweep through the Eastern Seaboard on Monday. Another system may
affect the area by the middle of next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A Bermuda high will keep us in this summer-like pattern as broad
southwesterly return flow around the northwestern side of the
anticyclone continues to draw anomalously warm air up the eastern
seaboard today.

Without much change in low-level pattern (both thermal and mass
fields), expect temperatures to be very similar to yesterday. A
notable difference today compared to 24 hours ago is that the area
is starting out 15-20 degrees warmer than yesterday. Assuming all
other things being equal, this warm start should translate to
slightly hotter conditions today than yesterday with less of hill to
climb. Just about all of the model guidance indicates that high
temperatures today will be a degree or two higher than yesterday.

Dewpoints are currently in the mid 60s area wide. Dewpoints are
expected to drop a few degrees during peak heating this afternoon as
drier air aloft mixes down to the surface. Accordingly, peak heat
indices in the 90-95F range across most of the area this afternoon
will be right near the high temperature today.

South to southwest winds 5-10 mph this morning will increase to 10-
15 mph late this morning and afternoon. Gusts of 20-25 mph can be
expected during peak heating.

The upper flow pattern over the region will flatten today as the
ridge axis progresses off the coast and a shortwave trough moves
into the Great Lakes. This will set the course for several (much
weaker) shortwaves to traverse the northern Mid-Atlantic states
today, resulting in periods of mid and high clouds throughout the
day. Do not think these clouds should be dense or persistent enough
to have a huge impact on temperatures though. Hi-res CAM guidance
showing the potential for convection to develop during peak heating
across the higher terrain out to our west across central PA and down
into the Blue Ridge Mountains. Will continue to advertise slight
chance PoPs for our far western zones late this afternoon as the
upstream convection moves east. The environment should be slightly
more favorable for convective initiation today than yesterday owing
to a weakening mid-level cap and a potential for one of these mid-
level shortwave disturbances to provide lift.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
Another warm night is expected tonight with high pressure anchored
over the western Atlantic and southwesterly return flow continuing
across our area. Forecast low temperatures range from the mid 60s in
northeastern PA and northwestern NJ to the lower 70s along the
urban I-95 corridor.

The risk of showers and storms will continue for areas mainly west
of the Fall Line. Some of the hi-res CAM guidance is showing a more
organized line of convection (likely tied to the development of a
pre-frontal surface trough and the downstream progression of a mid-
level shortwave trough) reaching the southern Poconos, Lehigh
Valley, far western suburbs of Phila and northeastern MD between 8
and 10 PM. This activity should weaken with the loss of daytime
heating before it makes it farther east into the DE Valley or I-95
corridor.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
The end to the summer-preview weather will be at hand Friday when a
cold front will cross the area during the afternoon. The much above
normal temperatures will be replaced by more seasonable readings
which will last into next week. Highs Friday will be in in the upper
70s/low 80s across the north and mid/upper 80s elsewhere. The models
are not showing a great deal of convection with the frontal passage,
but nonetheless, chc pops for thunder are in the grids for the
srn/ern area with slight chc pops most other areas. We will keep
this as is for now.

The weather for the weekend does not look too bad at this point.
High pressure will build in from the north saturday and then move to
the east Sunday. The best chc for any showers would be later Sunday
afternoon across the N/W areas. But overall, a fairly decent weather
weekend. Temperatures will be back to readings more typical for mid-
May with highs mostly in the 70s.

Sunday night and Monday will see the return of wetter weather as low
pressure well to the west causes a slow moving front to cross the
area. We will continue with the high chc /low categorical pops for
both periods. Highs on Monday will range from the low 70s north to
the upper 70s over Delmarva and metro Philadelphia.

Conditions will be rather unsettled Tue thru Thu with chc for
showers both Wed and Thu and slgt chc pops for Tue. An upper trough
will be settling across the area and with sfc low and slow moving
front accompanying the upper low, we foresee rather god chc for
showers and some thunder too. Temperatures should be within a few
degrees of seasonal norms.

&&

.AVIATION /08Z THURSDAY THROUGH MONDAY/...
Today...VFR. Light S-SW winds under 10 kt early this morning will
increase to 10-15 kt with gusts to 20 kt this afternoon. LLWS
continues to be mentioned through about 11Z. Similar to last night,
models significantly underestimated the strength of the nocturnal
low-level jet as well as how close to the ground the jet formed. VAD
wind profiles from KDIX as well as all regional WSR-88D and TDWR
radars are detecting a 40 kt SWly wind between near or just below 1
kft AGL. This setup is conducive for LLWS (almost all speed shear)
with winds rapidly decreasing to 5 kt or less at the surface owing
to a strong nocturnal temperature inversion. Slight chance of a
shower or storm in vicinity of RDG and ABE between about 21-01Z.
Confidence too low to mention in TAFs at this time.

Tonight...Predominately VFR though patchy fog cannot be ruled out at
the fog-prone sites (MIV-ABE-RDG) just before daybreak Friday
morning. S-SW winds 10 kt or less.

OUTLOOK... Friday...Mostly VFR, but sct tstms may bring lower
conditions. Winds shifting to N or NW by afternoon.

Friday night thru Sunday...Mostly VFR.

Sunday night and Monday...Lower CIGS/VSBYS with showers and sct
    tstms.

&&

.MARINE...
Winds and seas below SCA criteria through this afternoon. Similar to
yesterday, S-SWly wind will increase this afternoon across the
coastal waters in response to a developing Ambrose jet. Winds may
peak 20 kt with perhaps a few gusts near 25 kt this evening. Even
though confidence in 25 kt gusts are not particularly high, a SCA
was issued for tonight as seas are expected to increase to around 5
ft in the coastal waters of NJ.

OUTLOOK...

Friday/Fri night...SCA conditions early then sub-SCA. Sct
    tstms.

Sat thru Sunday...Mostly sub-SCA. Fair weather.

Sun night thru Mon night...SCA developing. Showers and tstms.

&&

.CLIMATE...
This table below contains the daily temperature records for
today (5/18).

      Today (5/18)

ACY    93-1987

PHL    94-1962

ILG    94-1962

ABE    96-1962

TTN    95-1911

GED    91-1974

RDG    96-1962

MPO    87-1962

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...Small Craft Advisory from 6 PM this evening to noon EDT Friday
     for ANZ450>453.

&&

Synopsis...O'Hara
Near Term...Klein
Short Term...Klein
Long Term...O'Hara
Aviation...Klein/O'Hara
Marine...Klein/O'Hara
Climate...
Hazardous weather outlook, May 18, 3:55 AM EDT, 10 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
355 AM EDT Thu May 18 2017

DEZ001>003-MDZ008-012-015-019-020-NJZ015-017>019-PAZ070-071-102-104-
106-190800-
New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-
Caroline-Mercer-Gloucester-Camden-Northwestern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
355 AM EDT Thu May 18 2017

This Hazardous Weather Outlook is for central Delaware, northern
Delaware, southern Delaware, northeast Maryland, central New
Jersey, southern New Jersey and southeast Pennsylvania.

.DAY ONE...Today and Tonight.

An early season heat episode is anticipated today for the urban
corridor between Trenton to Wilmington as well as Delmarva. Maximum
heat indices in the lower to mid 90s are forecast.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

DEZ004-NJZ001-007>010-012>014-016-020>027-PAZ054-055-060>062-101-103-
105-190800-
Delaware Beaches-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex-
Western Monmouth-Eastern Monmouth-Salem-Ocean-Cumberland-Atlantic-
Cape May-Atlantic Coastal Cape May-Coastal Atlantic-Coastal Ocean-
Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton-
Western Chester-Western Montgomery-Upper Bucks-
355 AM EDT Thu May 18 2017

This Hazardous Weather Outlook is for southern Delaware, central
New Jersey, northern New Jersey, northwest New Jersey, southern New
Jersey, east central Pennsylvania, northeast Pennsylvania and
southeast Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ430-431-450>455-190800-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
355 AM EDT Thu May 18 2017

This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.

.DAY ONE...Today and Tonight.

No hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in New Jersey, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.